MARTIN D. GELFAND, M.D.; RONALD B. DURNING Jr., M.D.
Various foodstuffs and objects can obstruct the gastrointestinal tract or airway. Their presence, and the diagnostic and therapeutic measures to remove them, can cause morbidity and even death (1). We report a case of dysphagia after ingestion of incompletely unwrapped medication.
An 85-year-old woman, who was taking medication for rheumatoid arthritis and diabetes mellitus, noted severe throat pain after swallowing a "handful of pills." Subsequently she had persistent painful dysphagia with solid foods and anterior chest discomfort. Within 3 weeks she had lost 4.5 kg [10 lbs].
Physical examination of this alert, ambulatory woman was unrevealing except for joint changes
Learn more about subscription options.
Register Now for a free account.
GELFAND MD, DURNING RB. Esophageal Dysphagia from Ingestion of Foil Packaging of Tablet. Ann Intern Med. 1978;89:940. doi: 10.7326/0003-4819-89-6-940
Download citation file:
Published: Ann Intern Med. 1978;89(6):940.
Esophageal Disorders, Gastroenterology/Hepatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only